Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Key West, FL

June 29, 2021

NWS Key West, FL issued this special weather statement at Jun 29, 2021, 12:02 PM EDT. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 12:02 PM EDT (16:02 UTC)
Expired
Jun 29, 2021, 12:30 PM EDT
In force
28 min
Issued by
NWS Key West, FL

The radar

The Key West radar (KBYX), 17 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Key West, FL (KEYW), launched 12:00Z, 4.0 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Key West, FL at 12:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2500 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Key West, FL at 12:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2500 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

939 
WWUS82 KKEY 291602
SPSKEY

Special Weather Statement
National Weather Service Key West FL
1202 PM EDT Tue Jun 29 2021
 
FLZ078-291630-
Monroe Lower Keys FL-
1202 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR LOWER KEYS IN MONROE COUNTY UNTIL
1230 PM EDT...

At 1201 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Little Palm Island Resort, or 9 miles south of
Spanish Harbor Channel Bridge, moving northwest at 25 mph.

Winds in excess of 45 mph will be possible with this storm.

Locations impacted include...
Boca Chica, Big Coppitt Key, Niles Channel Bridge, Saddlebunch Keys,
Geiger Key, Shark Key, Upper Sugarloaf Key, Little Palm Island
Resort, Bay Point and Summerland Key.

This includes US 1 between mile markers 8 and 27. 

LAT...LON 2460 8174 2473 8157 2462 8131 2459 8139
      2461 8143 2458 8146 2460 8151 2455 8164
TIME...MOT...LOC 1601Z 108DEG 23KT 2451 8133 

$$

BT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this special weather statement went out at Jun 29, 10:38 AM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 29, 10:38 AM EDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1038 AM EDT Tue Jun 29 2021

.DISCUSSION...
Another wet day is shaping up for the Florida Keys. The Middle and
Upper Keys received most of the rainfall this morning, with
Marathon already having received 0.66 inches this morning. The
daily rainfall record for Marathon is currently 0.68 inches, which
will likely be broken in the next hour or two with the convective
activity over the Florida Straits moving northwest towards the
Middle and Upper Keys. High pressure is currently anchored in the
western Atlantic and is supporting primarily moderate east to
southeast breezes across the coastal waters. Marine observations
are ranging from 9 to 13 knots in the nearshore waters. Aloft, an
upper-level low is moving across the southern edge of the Gulf
States. This is keeping an inhibition and drier air at bay, so
storms are flourishing in this environment. The 12Z KEY RAOB
recorded a PW of 2.12 inches and ample fuel for developing storms,
so have retained the 60% PoPs for the remainder of the day due to
this very favorable environment for convective activity. no
changes planned for needed for the forecast.

&&

.MARINE...
There are no watches, warnings, or advisories currently in effect
for the coastal waters of the Florida Keys. From synopsis, High
pressure centered over the western North Atlantic will maintain
moderate east to southeast breezes this afternoon into tonight,
with breezes slowly decreasing tomorrow. Breezes will diminish
further tomorrow night, then light to gentle southeast breezes
will prevail from Thursday through the end of the week.

&&

.AVIATION...
VFR conditions will prevail at both island terminals through 12z
Wednesday morning. Scattered showers and isolated thunderstorms are
expected to proliferate by late morning in MTH and by the early
afternoon at EYW. This will result in bouts of MVFR ceilings, IFR
visibilities, and wind gusts near 25 knots. Confidence in convective
activity is high enough to mention VCSH throughout the entire TAF
period, and specific timing and impacts will be reserved to future
(possibly frequent) amendments and TEMPOs.

&&

.CLIMATE...
On this day in 1920, the daily record low temperature of 69F was
recorded in Key West. Temperature records date back to 1872.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.
&&

Public/Marine/Fire...NB
Aviation/Nowcasts....BT
Data Acquisition.....KR

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Jun 29, 4:28 AM EDT, 7 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
428 AM EDT Tue Jun 29 2021

FLZ076>078-GMZ031>035-042>044-052>055-072>075-301000-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
428 AM EDT Tue Jun 29 2021

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TODAY AND TONIGHT

Scattered thunderstorms are expected today and tonight. The
primary thunderstorm hazards will be lightning strikes and locally
gusty winds.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Scattered thunderstorms are expected Wednesday, with isolated
thunderstorms possible from Wednesday night through Monday. The
primary thunderstorm hazards will be lightning strikes and locally
gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jun 29, 12:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Key West FL
1202 PM EDT Tue Jun 29 2021

FLZ078-291630-
Monroe Lower Keys FL-
1202 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR LOWER KEYS IN MONROE COUNTY UNTIL
1230 PM EDT...

At 1201 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Little Palm Island Resort, or 9 miles south of
Spanish Harbor Channel Bridge, moving northwest at 25 mph.

Winds in excess of 45 mph will be possible with this storm.

Locations impacted include...
Boca Chica, Big Coppitt Key, Niles Channel Bridge, Saddlebunch Keys,
Geiger Key, Shark Key, Upper Sugarloaf Key, Little Palm Island
Resort, Bay Point and Summerland Key.

This includes US 1 between mile markers 8 and 27.

LAT...LON 2460 8174 2473 8157 2462 8131 2459 8139
      2461 8143 2458 8146 2460 8151 2455 8164
TIME...MOT...LOC 1601Z 108DEG 23KT 2451 8133

BT

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 3:18 AM EDTSpecial Marine WarningKEY42 min
Jun 29, 3:39 AM EDTSpecial Marine WarningKEY32 min
Jun 29, 3:53 AM EDTSpecial Marine WarningKEY52 min
Jun 29, 4:00 AM EDTSpecial Marine WarningKEY23 min
Jun 29, 4:10 AM EDTSpecial Marine WarningKEY50 min
Jun 29, 4:25 AM EDTSpecial Marine WarningKEY50 min
Jun 29, 4:53 AM EDTSpecial Marine WarningKEY37 min
Jun 29, 11:33 AM EDTSpecial Marine WarningKEY57 min
Jun 29, 11:45 AM EDTSpecial Marine WarningKEY49 min
Jun 29, 12:23 PM EDTSpecial Marine WarningKEY52 min
Jun 29, 12:47 PM EDTSpecial Marine WarningKEY58 min
Jun 29, 5:17 PM EDTSpecial Marine WarningKEY28 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.